question-icon

Suggest treatment for hernia and tingling senstion

default
Posted on Wed, 5 Nov 2014
Question: I know I have a hernia. But as of the last week or so I have had watery diarreha. I have been taking a PPI medication off and on for over a year. I have also felt a bit weak and tired this last week and muscles ached when doing labor. Sometimes I get like a tingling sensation throughout my body or a sort of fuzzy feeling. When I have diarreha it is some times a XXXXXXX color grainy after taking pepto a few times it was black grainy. I stopped taking my PPI med for a few days and when started again for one day I got a bit of black grainy. My stomach is constantly making noise as well.
doctor
Answered by Dr. V. N. S. Parinam (2 hours later)
Brief Answer:
Need more information and relevant testing

Detailed Answer:
Hi,

Though the information that was given by you was good enough it is slightly insufficient to arrive at a definite conclusion.

Why was the PPI started by you? Was it prescribed by doctor?
What kind of hernia do you have? Epigastric or inguinal etc?
Did you have peptic ulcer earlier?

The XXXXXXX color or black color stools always strike me off upper gut bleeding mainly from peptic ulcer. I suggest you to continue the PPI that increases the ph of the gut and regulate the blood clots.

It makes sense to order stool for microscopy to find if there is blood in the stool.

The diarrhoea could be the culprit for the weakness and tiredness that you might be experiencing. It also makes sense to test for frequent diarrhoea as electrolyte disturbances are common.

So next steps are to do stool test, upper GI endoscopy and correct the electrolyte disturbances by the local Internal Medicine Specialist / Gastroenterologist.


Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. V. N. S. Parinam

General & Family Physician

Practicing since :2008

Answered : 1731 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for hernia and tingling senstion

Brief Answer: Need more information and relevant testing Detailed Answer: Hi, Though the information that was given by you was good enough it is slightly insufficient to arrive at a definite conclusion. Why was the PPI started by you? Was it prescribed by doctor? What kind of hernia do you have? Epigastric or inguinal etc? Did you have peptic ulcer earlier? The XXXXXXX color or black color stools always strike me off upper gut bleeding mainly from peptic ulcer. I suggest you to continue the PPI that increases the ph of the gut and regulate the blood clots. It makes sense to order stool for microscopy to find if there is blood in the stool. The diarrhoea could be the culprit for the weakness and tiredness that you might be experiencing. It also makes sense to test for frequent diarrhoea as electrolyte disturbances are common. So next steps are to do stool test, upper GI endoscopy and correct the electrolyte disturbances by the local Internal Medicine Specialist / Gastroenterologist.